MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MOD CON DIST STEM 16 X 195 MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH MOD CON DIST STEM 16 X 195 MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 6276-7-116
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Perforation (2001); Reaction (2414); Inadequate Osseointegration (2646)
Date of Event 01/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.
 
Event or Problem Description
The sales rep confirmed that on (b)(6) 2017, the patient underwent a revision of a dupuy hip system due to metal-on-metal wear.The restoration modular stem that was implanted was too long and perforated the patient¿s femur.On (b)(6) 2017, the surgeon removed the restoration modular stem, cut it and re-implanted it back into the patient.Patient in less pain than the first operation.The only device replaced during this procedure was the ceramic head.
 
Additional Manufacturer Narrative
An event regarding the stem going through the femur (periprosthetic fracture) involving a restoration modular stem was reported.The event was not confirmed.Method & results: -device evaluation and results: not performed as the reported device was not returned for evaluation.-medical records received and evaluation: a medical review was not performed because no medical information was provided.-device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: review indicated there have been no other similar events for the reported lot.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Additional information, including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
MOD CON DIST STEM 16 X 195 MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6297332
Report Number0002249697-2017-00426
Device Sequence Number19084719
Product Code LZO
UDI-Device Identifier07613154058624
UDI-Public(01)07613154058624(11)151029(17)201031(10)CAXT60RG
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K022549
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number6276-7-116
Device Lot NumberCAXT60RG
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/08/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/02/2017
Supplement Report FDA Received Date04/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age47 YR